Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Experiencing fluttering in chest after meals, palpitations. Diagnosed with Dyspepsia, have hypochondria. Advise?

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
I'm a 30 year old female and I've been experiencing fluttering in my chest for a few months now.
It mostly occurs after meals. I sometimes have palpitations as well. I had issues with my stomach last year and was diagnosed with dyspepsia.
I'm the type of person that stresses easily and I suffer from hypochondria.
Please advise

Thank you
Posted Wed, 22 May 2013 in General Health
Answered by Dr. Surendiran Gaj 1 hour later

Thanks for writing to us,

The reason for fluttering in the chest is mostly due to the regurgitation (reentry into the esophagus) of excess gastric acid after meals.

The irritation caused by the excess acid regurgitation sometimes associated with increased heart rate resulting palpitation.

Stress is also a main triggering factor in increased acid secretion, resulting dyspepsia.
Try to avoid spicy and oily food, eat lot of fruits and vegetables. Advised to avoid citrus fruits like lemon, certain grapes.

Have tablet Prilosec OTC once daily early in the morning before breakfast for 7days, it will get yourself relieved of symptoms.

Try to do h-pylori test (one of the bacteria responsible for increased acid secretion)

Try to avoid worrying for simple things, meditate to get yourself trained. If needed visit a psychiatrist for a counseling, in case of worsening symptoms.

Take care,
Let me know of future queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor